Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 16, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Aug 30, 2006, 6:02 PM MDT for Lemhi County, Idaho. It was in force for 87 min.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2006, 6:02 PM MDT (00:02 UTC)
- Expired
- Aug 30, 2006, 7:29 PM MDT
- In force
- 87 min
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 310002 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 602 PM MDT WED AUG 30 2006 IDZ009-010-310200- /O.NEW.KMSO.WI.Y.0016.060831T0002Z-060831T0200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 602 PM MDT WED AUG 30 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL PERSIST THROUGH 8 PM MDT ACROSS LEMHI COUNTY. A NORTHERLY SURFACE PRESSURE GRADIENT HAS COUPLED WITH STRONG WINDS ALOFT TO PRODUCE THESE SURFACE CONDITIONS. BOTH FEATURES WILL WEAKEN IN THE NEXT COUPLE HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KMSO 310129 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 729 PM MDT WED AUG 30 2006 IDZ009-010-310230- /O.CAN.KMSO.WI.Y.0016.000000T0000Z-060831T0200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 729 PM MDT WED AUG 30 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. NORTHERLY WINDS ACROSS LEMHI COUNTY...WHILE STILL BREEZY...ARE NO LONGER AT ADVISORY CRITERIA. THE WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Aug 30, 1:16 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Aug 30, 1:16 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
116 PM MDT WED AUG 30 2006
.SHORT TERM...THE BREEZY TO WINDY CONDITIONS WILL CONTINUE INTO
THE EVENING AS PRESSURE GRADIENTS REMAIN TIGHT AND AS UPPER LEVEL
WINDS OCCASIONALLY MIX DOWN TO THE SURFACE. RIGHT NOW...EXPECTING
FOR THE WINDS TO DECOUPLE AND FOR THE PRESSURE GRADIENTS TO RELAX
AROUND SUNSET. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE THROUGH THE OVERNIGHT AS THE UPPER LEVEL
TROUGH CONTINUES TO PUSH EAST ALONG THE CANADIAN BORDER. RAIN IS
EXPECTED TO MIX WITH SNOW IN THE HIGHER ELEVATIONS. NO SIGNIFICANT
ACCUMULATIONS ARE EXPECTED. ON THURSDAY...SKIES WILL CLEAR AND
TEMPERATURES WILL REBOUND BY ABOUT 5 DEGREES ACROSS THE AREA AS A
LONG LASTING RIDGE OF HIGH PRESSURE BEGINS TO BUILD OVER THE REGION.
THURSDAY NIGHT...EXPECTING FOR NEAR RECORD LOW TEMPERATURES TO
DEVELOP ACROSS THE REGION AS SKIES CLEAR AND AS COLD AIR POOLS IN
THE VALLEYS. THE GFS AND NAM BOTH HINT AT A WEAK UPPER LEVEL
DISTURBANCE COMING THROUGH DURING THE OVERNIGHT AND PROVIDING SOME
CLOUDCOVER THAT COULD BUFFER THE OVERNIGHT LOWS. HOWEVER...THERE
IS NO AGREEMENT BETWEEN THE TWO ON THE TRACK AND TIMING.
TEMPERATURES WILL REBOUND TO NEAR NORMAL LEVELS ON FRIDAY AS THE
RIDGE AMPLIFIES OVER THE REGION.
.LONG TERM...FRIDAY THROUGH TUESDAY. A STRONG RIDGE OF HIGH
PRESSURE WILL QUICKLY BUILD IN OVER THE REGION BRINGING STEADY
WARMING AND DRYING TO THE NORTHERN ROCKIES. THIS PATTERN LOOKS TO
BE PERSISTENT THROUGH THE PERIOD WITH TEMPERATURES APPROACHING 10
TO 15 DEGREES ABOVE NORMAL (UPPER 80S TO LOW 90S) BY MONDAY.
MONDAY AND TUESDAY...SOME MONSOONAL MOISTURE WILL ROTATE AROUND
RIDGE AXIS IN THE MID AND UPPER LEVELS TO PRODUCE THE POSSIBILITY
OF SOME HIGH BASED CONVECTION. BECAUSE THE LOWER LEVELS OF THE
ATMOSPHERE WILL REMAIN DRY...EXPECT CONVECTION TO REMAIN MOSTLY
DRY. BEYOND TUESDAY...MODEL SOLUTIONS ARE HINTING AT THE RIDGE
RETROGRADING TO THE WESTERN COAST...PUTTING WESTERN MONTANA AND
NORTH CENTRAL IDAHO INTO MORE OF A TROUGH LIKE PATTERN. VERY LITTLE
CONFIDENCE EXISTS IN THIS SOLUTION HOWEVER...SO KEPT TEMPERATURES
AT OR SLIGHTLY ABOVE NORMAL FOR THE TIME BEING.
&&
.AVIATION...BREEZY TO WINDY CONDITIONS THIS EVENING MAY POSE SOME
CONCERNS WITH CROSSWINDS AT SOME AIRFIELDS. ALSO SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE OVERNIGHT.
PLEASE SEE APPROPRIATE TAFS AND TWEBS.
&&
.FIRE WEATHER...RED FLAG CONDITIONS ARE EXPECTED TO CONTINUE INTO
THIS EVENING ACROSS THE DEER LODGE/BEAVERHEAD AREA AS A COLD FRONT
SLOWLY MOVES THROUGH THE AREA. SO..EXPECT FOR THE WINDY
SOUTHWESTERLY WINDS ALONG WITH LOW RH LEVELS TO PERSIST INTO THE
EVENING UNTIL COOLER AIR MAKES ITS WAY INTO THE AREA.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING UNTIL 9 PM WEDNESDAY FOR BITTERROOT/SAPPHIRE
MOUNTAINS...BUTTE/BLACKFOOT REGION.
ID...RED FLAG WARNING UNTIL MIDNIGHT THURSDAY FOR WESTERN LEMHI
COUNTY...EASTERN LEMHI COUNTY.
&&
SHORT TERM/AVIATION/FIRE WEATHER...HENRY
LONG TERM...VIAHazardous weather outlook, Aug 30, 1:37 PM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 137 PM MDT WED AUG 30 2006 IDZ005>010-MTZ001>006-043-310300- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- 1237 PM PDT WED AUG 30 2006 /137 PM MDT WED AUG 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT AND THURSDAY THE BREEZY TO WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY NEAR RECORD LOW TEMPERATURES ARE EXPECTED FRIDAY MORNING AS A COLD AIRMASS BRIEFLY SETTLES INTO THE VALLEYS. HOWEVER...A QUICK WARM UP WILL ENSUE. BY MONDAY...NEAR RECORD HIGH TEMPERATURES ARE POSSIBLE. MTZ007-310300- BUTTE/BLACKFOOT REGION- 137 PM MDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT AND THURSDAY THE BREEZY TO WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING INTO THE NIGHT. A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM FOR PORTIONS OF SOUTHWEST MONTANA. PLEASE SEE GTFRFWMSO FOR FURTHER DETAIL. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY NEAR RECORD LOW TEMPERATURES ARE EXPECTED FRIDAY MORNING AS A COLD AIRMASS BRIEFLY SETTLES INTO THE VALLEYS. HOWEVER...A QUICK WARM UP WILL ENSUE. BY MONDAY...NEAR RECORD HIGH TEMPERATURES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.